MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION PVC CATHETERS STRAIGHT; CATHETER, CHOLANGIOGRAPHY

ATRIUM MEDICAL CORPORATION PVC CATHETERS STRAIGHT; CATHETER, CHOLANGIOGRAPHY
Model Number 8020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
The catheter was broken when being withdrawn from the patient.
 
Additional Manufacturer Narrative
Investigation: the device in question was received on june 07, 2023.Upon opening the returned device, it was clear that the catheter had broken at the location of the second eyelet closest to the distal end of the catheter confirming that the catheter had been broken.At this location of the second eyelet there appeared to be a small cut at the location of what is perceived to be the point of the initial break.A review of all other eyelets was conducted and they were clean and without any ragged edges or anomalies that would have contributed to a break.The wall thickness of the graft was also measured and compared to the part specification drawing 356020 cath.Thor.Straight,20fr revision ak.The wall thickness requirement for the small end of the catheter is.040 +.004/ -.002.The actual wall thickness when measured was.042.This is within the acceptable tolerance range.Based on the review of the physical device it is possible that the catheter was introduced with a trocar device that may have cut the eyelet during insertion or removal but cannot be confirmed as no additional details were provided.For the catheter to break an excessive amount of force would have been required.The complaint reported that the catheter broke and gave no specific details about how, where, or when it broke.No lot number was provided.Evaluation of the returned device confirmed that the catheter had been broken however there is no evidence that the device was non-conforming.The complainant did not respond to any attempts to acquire further information.No evidence was found to suggest that design or manufacturing was the cause of this complaint.The root cause for this complaint is impossible to define.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Investigation: this complaint reports that a 20 fr straight catheter (p/n 8020) was broken when being withdrawn from a patient.No injury to the patient was reported.No explanation was provided about what kind of break the catheter had, where the break occurred, or when they believe the break occurred.It is not clear if the catheter broke while being withdrawn or if it was discovered that it was already broken when it was withdrawn.The device has not been returned for evaluation.The lot number was not provided and no pictures were provided.Multiple attempts have been made to acquire more information from the complainant and no response has been received.A dhr review could not be completed because the lot number was not provided.Relevant manufacturing procedures and device/part specifications were reviewed and no changes or inadequacies were identified which would likely contribute to this complaint.The ifu provides adequate instructions for the setup and use of the device and contains all the information required to avoid this failure.No changes are needed to the ifu.Complaint trending found that the actual occurrence level did not exceed the anticipated occurrence level.A complaint history review was completed which found 4 similar complaints of broken catheters.None of these complaints confirmed a device nonconformity.A review of cars/capas found none related to this complaint.A scar review found none related to this complaint.A ncr review found none related to this complaint.Because the device was not returned and no images or any other evidence of the incident was provided, this complaint cannot be confirmed.A device nonconformity cannot be confirmed with the provided information or with the information reviewed in this investigation.A definite root-cause cannot be determined.The root-cause for this complaint is impossible to define.H3 other text : device not available for return.
 
Additional Manufacturer Narrative
Complaints associated with defective or damaged device is identified during use related to the catheter/chest tube being torn, damaged, or broken.The failure mode has not caused or contributed to a death or serious injury in the past two years and has a remote probability of resulting in a death or serious injury, as documented within the risk management file.Additionally, the failure mode has been confirmed through the medical affairs team to be unlikely to result in a death or serious injury.Atrium medical corporation will no longer report future events for complaints associated with defective or damaged device is identified during use related to the catheter/chest tube being torn, damaged, or broken, unless the failure mode is found to cause or contribute to a serious injury.
 
Event or Problem Description
N/a.

Brand Name
PVC CATHETERS STRAIGHT
Common Device Name
CATHETER, CHOLANGIOGRAPHY
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key16401079
Report Number3011175548-2023-00064
Device Sequence Number17541093
Product Code GBZ
UDI-Device Identifier20650862130205
UDI-Public20650862130205
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8020
Device Catalogue Number8020
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer04/14/2023
06/13/2023
04/08/2025
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date04/14/2023
06/15/2023
04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown